MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 181347CS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the embolization coil stretched and detached inside the microcatheter.The coil was removed from the patient.There was no reported patient injury or additional intervention.The patient is currently reported to be doing "great.".
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be severely stretched and detached from the pusher.There was no evidence of thermal detachment by the controller on the pusher's heater coil.The damage to the implant is consistent with the device being subjected to retraction forces that exceeded the strength of the monofilament.

Brand Name
MICROPLEX COSMOS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10880877
Report Number2032493-2020-00344
Device Sequence Number3793727
Product Code HCG
UDI-Device Identifier00810170014116
UDI-Public(01)00810170014116(11)191017(17)240930(10)1910175Q1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number181347CS-V
Device Catalogue Number181347CS-V
Device Lot Number1910175Q1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/21/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR